Posted by SLS on August 20, 2005, at 11:01:45
In reply to Re: Drugs for recovery of stimulant abuse, posted by rjlockhart98 on August 20, 2005, at 10:25:16
> Wellbutrin is used for cocaine withdrawl. Its a dopamine reuptake inhibitor.
Do you find that Wellbutrin is specific to preventing cocaine cravings or do you think it also reverses the rebound (let-down) depression that goes along with cocaine cessation?
Substituting a stimulant for cocaine makes sense so long as you are not likely to abuse it. As has already been suggested RJL, combining Wellbutrin with a stimulant might work well to prevent cravings and reduce depression. The stimulant should probably be tapered as soon as possible as it is just meant to be a substitute to buffer the depressive rebound.
Lamictal is an interesting choice. I believe there is something dopaminergic going on with this drug. Unfortunately, it often occurs during monotherapy that the dosage of Lamictal is pushed higher and higher as the energizing benefits fade. People end up "stuck" at dosages of 300mg and higher and receive no more benefit than they did at 75mg. From such a high dosage, the taper must be very gradual to prevent or mitigate a depressive rebound. You might need to stay at the dosage you are on presently while searching for a more effective method of dissipating the depression. Has anyone suggested imipramine, amantadine or memantine? Tyrosine?
You might want to inquire over at the Alternative board. There may be things besides tyrosine or DLPA that might offer relief.
Whenever I discontinue Parnate, a stimulant-like antidepressant, I experience a let-down that includes a heavy fatigue. I have never tried to treat it in any way, though. It only seems to last for a few weeks.
I wish I could offer somethings definitive. There's got to be something, though. If you find something that works, please post it, as I might use it the next time I must d/c Parnate.
> 300-450mg XL would be a the maximium dose.
> I was on Wellbutrin 450mg XL but i had a siezure when i took 650mg i stopped it. Wellbutrin is known to cause siezures but its rare under 450mg. I got the bad side.
> I am on Dexedrine 20mg. I went thought some cognitive decline after i stopped Adderall 40mg, i have abused adderall before but insomnia tore me up. I was a changed person after that. I am now phobic of abusing anything.
> I recommend Wellbutrin and maybe a low-moderate dose of a stimulant. Focalin, or Adderall.
> Best Luck